MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. ASAP ASPIRATION CATHETER

MERIT MEDICAL SYSTEMS INC. ASAP ASPIRATION CATHETER
Model Number 00884450033005
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/28/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is not expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during and emergent percutaneous cardiac intervention [pci], the aspiration catheter became entangled within the patient's rca.The physician had acquired retrograde, arterial vascular access and was attempting to aspirate targeted thrombus/clot identified within the patients right coronary artery [rca].The patient was hemodynamically unstable on and off throughout the procedure.The first aspiration pass was successful but, during the second aspirations pass the guidewire had exited the aspiration catheter and during catheter manipulations the guide wire, guide catheter and aspiration catheter became entangled.The physician removed all interventional equipment and had to open and introduce new equipment to successfully complete the procedure.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.A review of the device history and complaint database could not be performed since the lot number was not provided.

Brand Name
ASAP ASPIRATION CATHETER
Common Device Name
ASPIRATION CATHETER
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan, ut
MDR Report Key10403524
Report Number1721504-2020-00060
Device Sequence Number3066055
Product Code DXE
UDI-Device Identifier00884450033005
UDI-Public00884450033005
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K100569
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model Number00884450033005
Device Catalogue NumberASAP100/B
Device Lot NumberH1577285
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/31/2020
Supplement Date Received by Manufacturer08/11/2020
Initial Report FDA Received Date08/13/2020
Supplement Report FDA Received Date08/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER; GUIDE WIRE .014; GUIDE CATHETER; GUIDE WIRE .014
Outcome Attributed to Adverse Event Life Threatening;
Patient Weight102